Texas, 2011

Hail and Damaging Wind in Texas, May 20, 2011

May 20, 2011 · NWS BRO · 4 events in 1 county or zone

Developing low pressure in the southern Plains helped import very unstable air into Texas, including the Rio Grande Valley and Deep South Texas where afternoon temperatures soared above 100 toward the coast, and heat index values exceeded 110 by late afternoon. Weak low level convergence and a possible afternoon sea breeze enhancement lifted the air mass into large thunderstorms, which developed…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

Developing low pressure in the southern Plains helped import very unstable air into Texas, including the Rio Grande Valley and Deep South Texas where afternoon temperatures soared above 100 toward the coast, and heat index values exceeded 110 by late afternoon. Weak low level convergence and a possible afternoon sea breeze enhancement lifted the air mass into large thunderstorms, which developed initially just south of Hidalgo (northern Mexico) then re-formed in northern Hidalgo County. These storms intensified over the Encinitos Ranch (extreme northern Hidalgo into extreme southern Brooks) and continued forming from Encino to Falfurrias, ultimately producing locally heavy rainfall, large hail, and some wind damage across the Brush Country of Brooks County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 20, 5:21 PM CST, 24 minutes earlier.

Area forecast discussion, May 20, 5:21 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
621 PM CDT FRI MAY 20 2011

.DISCUSSION...SEE AVIATION SECTION BELOW FOR UPDATED DISCUSSION ON
THE 00Z TAF PACKAGE.

&&

.AVIATION...VFR FLIGHT CATEGORIES ARE SEEN OVER AREA TERMINALS
EARLY THIS EVENING...WITH CLEAR TO LITTLE CLOUD COVER SEEN THIS
AFTERNOON. HOWEVER...ISOLATED SHOWERS WITH A FEW STRAY
THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER LOCATIONS NORTH AND
SLIGHTLY WEST OF MFE. FOR THE MOST PART...THIS ACTIVITY SHOULD NOT
AFFECT ANY OF THE AREA TERMINALS BEFORE DIMINISHING THIS EVENING.
HOWEVER...WILL NOT COMPLETELY RULE OUT MFE BEING AFFECTED BY A
STRAY SHOWER BEFORE THIS ACTIVITY DIMINISHES. LATER THIS
EVENING AND INTO THE OVERNIGHT HOURS...LOW CLOUDS WILL AGAIN
RETURN TO AREA TERMINALS. THIS WILL BRING A RETURN OF PREVAILING
MVFR CIGS DURING THE OVERNIGHT AND PREDAWN HOURS...WITH A FEW
PERIODS OF IFR CONDITIONS NOT OUT OF THE QUESTION. HOWEVER...CLOUD
COVER WILL SCATTER AND LIFT AFTER SUNRISE ON SATURDAY...BRINGING
A RETURN TO VFR CONDITIONS. OTHERWISE...EXPECT WINDS TO LET UP
THIS EVENING TO BRING WIND SPEEDS OVERNIGHT TO AROUND 8-12 KNOTS
OUT OF THE SOUTHEAST FOR AREA TERMINALS. HOWEVER...THESE WINDS WILL
AGAIN INCREASE AND BECOME GUSTY BY SATURDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT FRI MAY 20 2011/

DISCUSSION...HAVE MADE A FEW MINOR CHANGES TO THE FORECAST FOR
THE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING BEFORE
SENDING THE FORECAST PACKAGE. OVER THE LAST HOUR...AN ISOLATED
SHOWER OR TWO HAVE DEVELOPED OVER THE SOUTH CENTRAL HIDALGO COUNTY
ALONG THE DRY LINE. AS IT GRADUALLY SHIFTS EAST ACROSS THE AREA.
AS THE DRYLINE INTERACTS WITH WARM AIRMASS AND GUSTY SOUTHEASTERLY
WINDS AHEAD OF IT...SOME ISOLATED CONVECTION WILL BE POSSIBLE THIS
EVENING. ANY ACTIVITY THAT DEVELOPS WILL LIKELY DIMINISH BY
MIDNIGHT...IF NOT A FEW HOURS EARLIER. OTHERWISE...THE FORECAST
REMAINS UNCHANGED.

IN ADDITION TO THESE CHANGES...PLEASE SEE UPDATED MARINE SECTION
FOR INFORMATION ON THE SMALL CRAFT ADVISORY.

MARINE...THE SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE HAS BEEN
EXTENDED A FEW HOURS...UNTIL 7 PM. WINDS AHEAD OF A SLOWLY
APPROACHING DRYLINE HAVE BEEN RATHER GUSTY OVER LAND AREAS THE
PAST HOUR OR SO. THIS TREND WILL LIKELY CONTINUE FOR AT LEAST A
COUPLE MORE HOURS. THEREFORE...HAVE EXTENDED THE SMALL CRAFT
ADVISORY FOR THE BAY WATERS THROUGH 7 PM. THE ADVISORY OVER THE
NEARSHORE AND OFFSHORE WATERS REMAINS THE SAME...WHICH GOES UNTIL
4 AM. WHILE WINDS HAVE BEEN RATHER MARGINAL OVER THIS AREA...THE
SEAS HAVE REMAINED ELEVATED. WINDS WILL LIKELY INCREASE A BIT
OVERNIGHT...ALLOWING SEAS TO REMAIN ELEVATED AS WELL.
OTHERWISE...NO OTHER CHANGES WERE NEEDED.

PREV DISCUSSION... /ISSUED 203 PM CDT FRI MAY 20 2011/

SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...THE MAIN HIGHLIGHTS
DURING THE SHORT TERM PERIOD WILL CONTINUE TO BE THE ONGOING HEAT
AND HUMIDITY ACROSS DEEP SOUTH TX. THE WEATHER PATTERN IS NOT
EXPECTED TO WAIVER MUCH...SO NO NOTICEABLE CHANGES ARE ANTICIPATED
THE NEXT 24 TO 36 HRS. SFC LOW PRESSURE SYSTEM WILL TAKE UP
RESIDENCE ACROSS THE CENTRAL UNITED STATES DURING THE PERIOD. CLOSER
TO HOME...SFC FRONTAL BOUNDARY DRAPED ACROSS NORTHERN AND CENTRAL
SECTIONS OF THE STATE TODAY WILL REMAIN FAIRLY STATIONARY INTO
TOMORROW. SHOWERS/TSTMS FIRING ALONG THIS BOUNDARY TODAY AND TONIGHT
ARE AGAIN EXPECTED TO DEVELOP AGAIN ON SATURDAY. DEEP SOUTH TX WILL
REMAIN ON THE DRY SIDE OF THINGS AS MOST OF THE UPPER LVL ENERGY AND
SFC FEATURES WILL REMAIN WELL NORTH. SO...MORE WARM TO HOT AND
CERTAINLY MUGGY TO SULTRY CONDITIONS WILL PERSIST LOCALLY THROUGH
THE MIDDLE OF THE WEEKEND. OVERNIGHT TEMPERATURES WILL BE CLOSER TO
80 DEGREES WHILE DAYTIME HIGHS REACH THE 90S WITH LOW 100S ACROSS
OUR WESTERN COS. ANOTHER BREEZY TO WINDY DAY IS EXPECTED SATURDAY
ACROSS THE RGV AS A FAIRLY TIGHT PRESSURE GRADIENT IS MAINTAIN
BETWEEN HIGH PRESSURE ACROSS THE GULF AND LOW PRESSURE ACROSS THE
SOUTHERN PLAINS.

LONG TERM...A MID LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER
THE CENTRAL AND NORTHERN PORTIONS OF THE COUNTRY THROUGH THE END
OF NEXT WEEK WITH MID LEVEL RIDGING LINGERING OVER MEXICO...THE
EASTERN PACIFIC AND THE GULF OF MEXICO. THIS SOUTHERN RIDGING WILL
THEN START BUILDING AND INTENSIFYING TO THE NORTH OVER TEXAS AND
THE CENTRAL PORTION OF THE COUNTRY LATE NEXT WEEK. THIS INCREASED
RIDGING WILL MAINTAIN A HOT AND DRY PATTERN OVER DEEP SOUTH TEXAS
WITH NO SIGNIFICANT MOISTURE EXPECTED TO ADVECT OVER THE REGION.
THE GFS AND THE ECMWF ARE IN PRETTY GOOD AGREEMENT IN THE GENERAL
BUILDING OF THE MID LEVEL RIDGING FROM THE SOUTH AND RUN TO RUN
CONSISTENCY WITH THE GFS MEX MOS GUIDANCE SHOWING GOOD STABILITY.
WILL GO CLOSE TO MOS GUIDANCE FOR POPS AND MIN TEMPS AND WILL GO
ABOVE GUIDANCE FOR MAX TEMPS AS BELIEVE THAT THE MODEL GUIDANCE
IS UNDERESTIMATING THE CURRENT HEATING TRENDS A BIT.

MARINE...TONIGHT THROUGH SATURDAY NIGHT...THE 1 PM OBSERVATION FROM
BUOY020 INDICATED WINDS WERE SE AROUND 15 KTS GUSTING TO AROUND
18 KTS AND SEAS WERE AROUND 7 FT WITH A PERIOD OF 8 SECONDS. NOT
MUCH IN THE WAY OF IMPROVEMENTS TO THE MARINE FORECAST ARE
ANTICIPATED DURING THIS FORECAST PERIOD. A TIGHT LOCAL PRESSURE
GRADIENT WILL BE MAINTAINED BETWEEN HIGH PRESSURE ACROSS THE GULF
AND LOW PRESSURE INLAND. THE CURRENT MODERATE TO STRONG ONSHORE
FLOW WILL PREVAIL LEADING TO UNFAVORABLE MARINE CONDITIONS.
MODERATE TO STRONG WINDS THIS AFTN ACROSS THE BAY WILL DIMINISH
LATE THIS AFTN AND TONIGHT ONLY TO INCREASE ONCE AGAIN DURING THE
DAY SATURDAY. OFFSHORE WINDS HAVE DIMINISHED...BUT ARE EXPECTED TO
INCREASE OVERNIGHT AGAIN. RELATIVELY HIGH SEAS ARE LIKELY TO BE
MAINTAINED TONIGHT THRU THE DAYTIME HRS TOMORROW. WILL EXTEND THE
SCA FOR THE NEARSHORE AND OFFSHORE GULF WATERS THRU THE OVERNIGHT
HRS. IN THE LONGER RANGE MARINE PERIOD...EXPECT THE STRONG PGF TO
FINALLY WEAKEN AROUND MIDWEEK ALLOWING THE WINDS AND SEAS TO
FINALLY SLACKEN SOME FALLING BELOW SCA LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  92  78  90 /  20  10  10   0
BROWNSVILLE          78  92  79  92 /  20  10  10   0
HARLINGEN            77  95  79  94 /  20  10  10   0
MCALLEN              77  97  78  96 /  20  10  10   0
RIO GRANDE CITY      77 100  76 101 /  10  10  10   0
SOUTH PADRE ISLAND   77  86  78  87 /  20  10  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 4 AM CDT SATURDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

67/51
Hazardous weather outlook, May 20, 1:07 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CDT FRI MAY 20 2011

GMZ130-132-135-150-155-170-175-211100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
207 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ACROSS THE LAGUNA
MADRE AND GULF OF MEXICO WATERS FOR THE REMAINDER OF TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM CDT SATURDAY FOR
THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS.

WINDS AND SEAS WILL REMAIN UNSETTLED THROUGH ABOUT MID WEEK...WITH
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. A WEAK FRONT WILL
APPROACH FROM THE NORTH AROUND MID WEEK...WHICH WILL PRODUCE
PRESSURE RISES UPSTREAM AND FLATTEN THE GRADIENT...REDUCING WINDS
THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-211100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
207 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

HEAT INDICES WILL RANGE BETWEEN 107 AND 113 THROUGH THE REMAINDER
OF THIS AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDICES WILL RANGE BETWEEN 107 AND 114 ACROSS PORTIONS OF
DEEP SOUTH TEXAS DURING THE MIDDAY AND AFTERNOON HOURS ON SATURDAY.

AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST AT THE LOCAL
BEACHES THROUGH THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 20, 3:01 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 PM CDT FRI MAY 20 2011

TXZ250-251-253>257-210115-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
401 PM CDT FRI MAY 20 2011

...STRONG SOUTH TO SOUTHEAST WINDS CONTINUE ACROSS THE LOWER TEXAS
COAST THIS AFTERNOON...
...HEAT INDEX VALUES REACHING 105 DEGREES TO 113 DEGREES ACROSS
EASTERN PORTIONS OF DEEP SOUTH TEXAS THIS AFTERNOON...

THE COMBINATION OF A THERMAL SURFACE LOW ACROSS DEEP SOUTH TEXAS
AND A STRONG LOW LEVEL JET OFFSHORE THE LOWER AND MIDDLE TEXAS
COAST THIS AFTERNOON WILL CONTINUE TO PRODUCE STRONG SOUTH TO
SOUTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH. WINDS
MAY BRIEFLY REACH 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. THIS
WILL CONTINUE THROUGH THE REST OF THE AFTERNOON INTO EARLY THIS
EVENING BEFORE THE UNSEASONABLY WARM TEMPERATURES CURRENTLY ACROSS
THE AREA BEGIN TO FALL AFTER SUNSET ALLOWING WINDS TO BEGIN TO DIMINISH.

WINDS OF THIS STRENGTH CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. MOTORISTS ARE URGED TO
USE CAUTION WHILE TRAVELING KEEPING BOTH HANDS ON THE WHEEL.
ALSO...RESIDENTS SHOULD FASTEN DOWN OR BRING INDOORS ANY LOOSE
OBJECTS THAT COULD BE PICKED UP BY THE WIND AND BLOWN AROUND.

IN ADDITION...THE COMBINATION OF THE UNSEASONABLY VERY WARM
TEMPERATURES ACROSS THE AREA AND THE ABUNDANT MOISTURE AT THE
SURFACE CONTINUE TO PRODUCE HEAT INDEX VALUES OF 105 TO 110
DEGREES THIS AFTERNOON WITH ISOLATED AREAS OF 111 TO 113 DEGREES.
THESE HIGH HEAT INDEX VALUES WILL CONTINUE THROUGH THE REST OF THE
AFTERNOON INTO THE EARLY EVENING BEFORE TEMPERATURES BEGIN TO FALL
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.

DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT
AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY
MORNING OR EVENING HOURS.

STAY IN AIR CONDITIONED LOCATIONS IF POSSIBLE. AT RISK
RESIDENTS...INCLUDING SMALL CHILDREN...THE ELDERLY AND
INFIRM...SHOULD REMAIN IN AIR CONDITIONED LOCATIONS.
DO NOT LEAVE CHILDREN OR PETS IN LOCKED VEHICLES!

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
UPDATES.

&&

FOR ALL YOUR LOCAL WEATHER NEEDS...GO TO OUR WEBSITE AT

HTTP://WEATHER.GOV/RGV.

CASTILLO
Special weather statement, May 20, 4:38 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT FRI MAY 20 2011

TXZ250-252-253-202330-
HIDALGO-STARR-BROOKS-
538 PM CDT FRI MAY 20 2011

...SMALL HAIL WILL AFFECT EXTREME NORTHEAST STARR COUNTY AND EXTREME
NORTHWEST HIDALGO COUNTY...

THUNDERSTORMS...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT PUERTO
RICO...UNTIL 630 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...
CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. NICKEL SIZE HAIL
IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

61

The radar

The Corpus Christi radar (KCRP), 129 km away, was scanning. The volume nearest the first event began at 23:46 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.

Hail, Brooks

When
May 20, 5:45 PM CST to 5:55 PM CST
Where
Brooks County, 3.92 mi SSW of Longoria
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
26.830, -98.250

Penny size hail was reported by Law enforcement west of Encino (Brooks County) during the early evening of May 20th.

Heavy Rain, Brooks

When
May 20, 5:45 PM CST to 7:15 PM CST
Where
Brooks County, 2.86 mi W of Tacubaya to 3.06 mi WSW of Encino
Reported by
Unknown
Coordinates
26.923, -98.326

A re-forming strong to severe storm dropped several inches of rain in less than two hours in rural southern Brooks County, west of Federal Highway 281 and north of Farm to Market 755, west of Encino. Excluding hail contamination, Doppler Radar estimated 2 to 4 inches of rain likely fell in this area, which includes a portion of the Encinitos Ranch.

Hail, Brooks

When
May 20, 6:12 PM CST to 6:15 PM CST
Where
Brooks County, 0.92 mi SE of Falfurrias
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
27.220, -98.140

Law enforcement in Falfurrias reported hail up to one inch fell across some areas as a thunderstorm moved through the area.

Thunderstorm Wind, Brooks

When
May 20, 6:30 PM CST
Where
Brooks County, 3.92 mi SSW of Longoria
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
26.830, -98.250

Power lines were knocked down by estimated winds near 60 mph from a severe thunderstorm in southwest Brooks County, along Farm to Market 755.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298272, 310718, 298274, 310714.